Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 34, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 4, 2019, 3:48 PM CDT for Val Verde County, Texas. It took effect at Jun 5, 2019, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2019, 3:48 PM CDT (20:48 UTC)
- In effect from
- Jun 5, 2019, 12:00 AM CDT
- Expired
- Jun 5, 2019, 8:19 AM CDT
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Devils River at Pafford Crossing near Comstock (CMKT2).
- Action stage
- 4 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08449400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 3:26 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 4, 3:26 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 326 PM CDT Tue Jun 4 2019 .SHORT TERM (Tonight through Wednesday Night)... What's left of the morning MCV is gradually weakening near Bexar county. Nevertheless, scattered to numerous showers and embedded thunderstorms will occur through the remainder over the afternoon as what's left of the feature moves east through Bexar county, meeting up with the leading edge of the influx of tropical moisture moving through the coastal plains. Locally heavy downpours will be possible from the San Antonio metro area south and eastward, which could lead to some localized flooding concerns through sunset. We then expect a reduction in coverage of showers and storms initially after sunset across central and eastern areas of the CWA. Models are in agreement with another complex of storms forming across West Texas, the Big Bend, and northern Mexico. However there is some disagreement with how far east this complex makes it. There is enough support in some of the CAMs that it will at least make it to Val Verde county later this evening and overnight. Given the heavy rainfall that fell early this morning, any additional heavy rainfall over the same areas will likely result in flash flooding. Therefore we have elected to issue a Flash Flood Watch for tonight across Val Verde, as well as Edwards and Kinney counties for buffer. In addition, a few stronger to severe storms could be possible across western Val Verde county, given forecast CAPE and DCAPE values, with straight-line winds the primary threat. Also overnight we expect an increase in coverage of tropical showers and a few thunderstorms working through the northern Coastal Bend and into southeastern portions of the CWA. Satellite imagery this afternoon indicates that the broad area of low pressure located over the southwestern Gulf of Mexico remains disorganized. It appears the system is running out of time for tropical cyclone development, and NHC has lowered the chances for development to 20%. It also appears the bulk of the deepest tropical moisture with the system will work into Southeast Texas tonight through Thursday, however there is a window from late tonight through the day on Wednesday where a deeper tap of 2-2.3" precipitable water values do work into the eastern half of the CWA ahead of the upper level trough. Likely PoPs are indicated across the eastern Hill Country and I-35 tomorrow, with categorical PoPs and a mention of locally heavy rainfall east of I-35 and I-37. Between 1-3" are currently forecast where the categorical PoPs are shown. Lesser amounts are forecast for the I-35 corridor and westward (with the exception of the far western CWA and the complex of storms possible later tonight as mentioned above). WPC's Day 2 Excessive Rainfall Outlook does keep eastern areas of the CWA in a slight risk for excessive rainfall, and this seems reasonable given the precipitable water values. && .LONG TERM (Thursday through Tuesday)... As the upper level trough and closed low advances east into West Texas Wednesday night and Oklahoma on Thursday the deeper tropical moisture tap gets shunted east of the CWA. Rain chances look to come to and end by Friday. An upper level ridge is then forecast to build over the region Saturday and Sunday, leading to very warm temperatures. Model guidance continues to trend warmer with temperatures during this time. High temps Saturday and Sunday are forecast to be into the mid and upper 90s across the Hill Country, upper 90s to around 100 along the I-35 corridor, and 100-107 across the western and southwest CWA. Forecast heat index values of 105-110 are forecast for many areas, outside of the Hill Country, both days. A weak cold front is indicated by both the GFS and ECMWF Monday into Tuesday of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 85 73 92 72 / 50 70 30 20 20 Austin Bergstrom Intl Airport 74 85 73 92 72 / 50 70 30 20 20 New Braunfels Muni Airport 74 86 73 92 72 / 50 70 30 20 10 Burnet Muni Airport 71 84 71 90 70 / 50 60 30 20 20 Del Rio Intl Airport 75 91 72 96 74 / 80 30 30 - 0 Georgetown Muni Airport 73 84 72 91 71 / 50 70 30 20 20 Hondo Muni Airport 75 91 73 96 73 / 40 50 30 10 10 San Marcos Muni Airport 74 86 73 93 72 / 50 70 30 20 20 La Grange - Fayette Regional 75 86 74 93 74 / 60 80 40 30 10 San Antonio Intl Airport 74 88 75 94 74 / 50 70 30 20 10 Stinson Muni Airport 76 89 75 94 74 / 50 70 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for Edwards-Kinney-Val Verde. && Aviation...17 Short-Term/Long-Term...Runyen Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 4, 3:36 PM CDT, 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 336 PM CDT Tue Jun 4 2019 TXZ171>173-183>194-202>209-217>225-228-052045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 336 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered thunderstorms with heavy rainfall will impact some locations near and south of a San Antonio to Schulenburg line through the late afternoon and early evening. Pockets of heavy rainfall will be possible, leading to localized flash flooding concerns. Additional thunderstorms are possible along the Rio Grande and southern Edwards Plateau late tonight. These storms could move over locations that received heavy rainfall this morning, leading to additional flash flooding. A Flash Flood Watch has been issued for tonight for Val Verde, Edwards, and Kinney counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A tropical air-mass will continue to produce a threat of locally heavy rainfall across much of the area through late Wednesday. Isolated pockets of 1 to 2 inch rains will be possible along and west of I-35, while scattered pockets of 1 to 3 inch amounts will be possible over the Coastal Prairies east of I-35 and I-37. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 10:34 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 9 S MONTELL 29.40N 100.0W
06/04/2019 UVALDE TX EMERGENCY MNGR
WATER OVER ROADWAY ON HWY 55.
&&Local storm report, Jun 4, 10:49 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 9 S MONTELL 29.40N 100.00W
06/04/2019 UVALDE TX EMERGENCY MNGR
HWY 55 BETWEEN UVALDE AND CAMP WOOD IS
CLOSED DUE TO WATER ON THE ROADWAY.
&&Local storm report, Jun 4, 11:30 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 4 SE REAGAN WELLS 29.51N 99.79W
06/04/2019 UVALDE TX EMERGENCY MNGR
FM 1051 AT THE DRY FRIO RIVER CROSSING IS
CLOSED DUE TO HIGH WATER.
&&Special weather statement, Jun 4, 2:08 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Tue Jun 4 2019
TXZ204-205-041945-
Bexar TX-Medina TX-
208 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND
NORTHWESTERN BEXAR COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lacoste, or near Castroville, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
San Antonio, Castroville, Leon Valley, Alamo Heights, Terrell Hills,
Shavano Park, Lytle, Olmos Park, Natalia, Lacoste, Lackland AFB,
Noonan, Pearson, Sea World, Castle Hills, Balcones Heights, Von Ormy,
Macdona, Mangus Corner and Fiesta Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 9895 2963 9859 2942 9839 2922 9872
2925 9880 2917 9880 2916 9882
TIME...MOT...LOC 1907Z 230DEG 22KT 2929 9882The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:46 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Jun 4, 2:54 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jun 4, 3:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 5 hr |
| Jun 4, 6:26 AM CDT | Tornado Warning | EWX | Kinney | 19 min |
| Jun 4, 7:44 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde | 3 hr |
| Jun 4, 8:19 AM CDT | Special Weather Statement | EWX | Real | 26 min |
| Jun 4, 8:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 4, 9:37 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 21 hr |
| Jun 4, 10:29 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Jun 4, 10:36 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 4, 11:45 AM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 11:48 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 4, 11:59 AM CDT | River Flood Warning | EWX | Uvalde | 40 hr |
| Jun 4, 12:01 PM CDT | Tornado Warning | EWX | Uvalde | 14 min |
| Jun 4, 1:30 PM CDT | Flash Flood Warning | EWX | Uvalde | 60 min |
| Jun 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 4, 2:08 PM CDT | Special Weather Statement | EWX | Bexar | 37 min |
| Jun 4, 2:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 15 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 4, 4:00 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 4, 4:42 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 4:54 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 5:14 PM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 5:57 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.